Alert archive / Missouri / Flash Flood Warnings in 2008

Flash Flood Warning 18, NWS Springfield, MO

March 18, 200819 counties in Missouri

NWS Springfield, MO issued this flash flood warning at Mar 18, 2008, 1:58 AM CDT for 19 counties in Missouri. It was in force for 6 hr. 32 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 18, 2008, 1:58 AM CDT (06:58 UTC)
Expired
Mar 18, 2008, 8:00 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Barry County, MO, Barton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Newton County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Stone County, MO, Webster County, MO

The radar

The Springfield radar (KSGF), 23 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 18, 2:06 AM CDTFLASH FLOOD3 E Springfield, MOFARM ROAD 219 AT FARM ROAD 170...FARM ROAD 223 AT FARM ROAD 170 AND 4600 WEST OF FARM ROAD 178 ARE ALL REPORTED TO BE FLOODED EAST OF SPRINGFIELD.
Mar 18, 2:15 AM CDTFLASH FLOOD11 S Strafford, MOA SECTION OF HIGHWAY 125 NEAR ROGERSVILLE HAS BEEN SHUT DOWN DUE TO FLOODING.
Mar 18, 2:18 AM CDTFLASH FLOODRepublic, MO9100 OF WEST FARM ROAD 168 NORTH OF REPUBLIC HAS BEEN SHUT DOWN DUE TO FLOODING. THIS SECTION OF ROAD IS WEST OF FARM ROAD 181.
Mar 18, 2:23 AM CDTFLASH FLOODLeawood, MOCRANE ROAD SOUTH OF 32ND STREET IS EXPERIENCING FLOODING.
Mar 18, 3:14 AM CDTFLASH FLOODBuffalo, MONUMEROUS STREETS IN THE CITY OF BUFFALO ARE REPORTED TO BE FLOODED. ASLO NUMEROUS LOW WATER CROSSINGS IN SOUTHERN DALLAS COUNTY ARE REPORTED TO BE FLOODING. STATE ROAD B HALF A MILE NORTH OF HANDLEY ROAD IS IMPASSABLE.
Mar 18, 3:21 AM CDTFLASH FLOOD9 S Buffalo, MOUS HIGHWAY 65 AT STATE HIGHWAY 38 IS REPORTED TO HAVE WATER OVER THE ROAD.
Mar 18, 4:30 AM CDTFLASH FLOOD5 Se Pineville, MOGOLF RIDGE ROAD CLOSED NEAR JANE DUE TO FLOODING
Mar 18, 4:30 AM CDTFLASH FLOODAurora, MOCOUNTY ROAD 2175 CLOSED DUE TO FLOODING
Mar 18, 4:30 AM CDTFLASH FLOODPineville, MOHIGHWAY 59 CLOSED IN PINEVILLE DUE TO FLOODING
Mar 18, 5:10 AM CDTFLASH FLOODMcdowell, MOLOW WATER BRIDGE OVER FLAT CREEK ON HIGHWAY C FLOODED
Mar 18, 5:10 AM CDTFLASH FLOODS Wheaton, MOHIGHWAY 76 / 86 FLOODED
Mar 18, 5:24 AM CDTFLASH FLOOD3 S Long Lane, MOHIGHWAY B CLOSED 4 MILES SOUTH OF HIGHWAY 32 DUE TO FLOODING
Mar 18, 5:24 AM CDTFLASH FLOOD3 S Rogersville, MOSTATE HIGHWAY U CLOSED 3 MILES SOUTH OF ROGERSVILLE DUE TO FLOODING
Mar 18, 5:24 AM CDTFLASH FLOOD4 Nw Buffalo, MOHIGHWAY C CLOSED 1 MILE WEST OF HIGHWAY 65 DUE TO FLOODING
Mar 18, 6:00 AM CDTFLASH FLOODCrane, MOHWY 413 TO GALENA IMPASSABLE DUE TO HIGH WATER
Mar 18, 6:13 AM CDTFLASH FLOOD1 N Mount Vernon, MOSTATE HIGHWAY 97 CLOSED NORTH OF MT VERNON DUE TO FLOODING
Mar 18, 6:15 AM CDTFLOODRogersville, MOHIGHWAY 60 AT WEST CENTER AND HIGHWAY A NORTH OF HIGHWAY 60 ARE FLOODED. NUMEROUS SECONDARY ROADS FLOODED.
Mar 18, 6:15 AM CDTFLASH FLOOD2 N Walnut Grove, MOSTATE HIGHWAY W CLOSED NORTH OF WALNUT GROVE DUE TO FLOODING
Mar 18, 6:15 AM CDTFLASH FLOODMarshfield, MOSTATE HWY 38 AND JUNIOR LANE...LONG HWY Y AT NIANGUA RIVER...A HWY AT KK HWY...AND A HWY AND FARMLAND ROAD
Mar 18, 6:15 AM CDTFLASH FLOODRogersville, MOHIGHWAY 60 AT WEST CENTER AND HIGHWAY A NORTH OF HIGHWAY 60 ARE FLOODED. NUMEROUS SECONDARY ROADS FLOODED.
Mar 18, 6:15 AM CDTHEAVY RAIN 3.59Marshfield, MO
Mar 18, 6:18 AM CDTFLASH FLOOD1 E Flemington, MOSTATE ROUTE V CLOSED DUE TO FLOODING
Mar 18, 6:22 AM CDTFLASH FLOODPreston, MOSTATE HIGHWAY D CLOSED AT PRESTON DUE TO FLOODING
Mar 18, 6:25 AM CDTFLASH FLOOD4 Se Bolivar, MOSTATE HIGHWAY Y CLOSED DUE TO FLOODING
Mar 18, 6:47 AM CDTFLASH FLOODCassville, MOFLOODING AT HIGHWAY 86 AND HIGHWAY W. ONE WATER RESCUE SINCE 630 AM. SIGNIFICANT STREET FLOODING IN CASSVILLE.
Mar 18, 6:51 AM CDTHEAVY RAIN 4.76Ozark, MO
Mar 18, 6:59 AM CDTHEAVY RAIN 0Seligman, MO1.45 IN OF RAIN
Mar 18, 7:00 AM CDTFLASH FLOOD5 Ne Cassville, MOLOW WATER CROSSING ON Y HIGHWAY COLLAPSED AS SCHOOL BUS ATTEMPTED TO CROSS. ONE CHILD AND ONE DRIVER REQUIRED WATER RESCUE. 86 HIGHWAY SOUTH OF WHEATON FLOODED ALONG WITH HOMES IN MONETT.
Mar 18, 7:08 AM CDTFLASH FLOOD2 Nw Lebanon, MOSTATE HIGHWAY AA CLOSED DUE TO FLOODING
Mar 18, 7:11 AM CDTFLASH FLOOD1 W Dixon, MOSTATE HIGHWAY OP CLOSED DUE TO FLOODING
Mar 18, 7:30 AM CDTFLASH FLOODPleasant Hope, MOTAR RIVER OUT OF ITS BANKS
Mar 18, 7:38 AM CDTFLASH FLOODMonett, MOBROADWAY ST. CLOSED AND CLEAR CREEK OUT OF BANKS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 28 storm reports to this flash flood warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 442 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
442 m²/s²
0-3 km storm-relative helicity
503 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 180701
FFWSGF
MOC009-011-029-039-043-059-077-085-105-109-119-125-131-145-161-167-
169-209-225-181300-
/O.NEW.KSGF.FF.W.0018.080318T0658Z-080318T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
158 AM CDT TUE MAR 18 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BARRY COUNTY IN SOUTHWEST MISSOURI...
  BARTON COUNTY IN SOUTHWEST MISSOURI...
  CAMDEN COUNTY IN CENTRAL MISSOURI...
  CEDAR COUNTY IN SOUTHWEST MISSOURI...
  CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
  DALLAS COUNTY IN SOUTHWEST MISSOURI...
  GREENE COUNTY IN SOUTHWEST MISSOURI...
  HICKORY COUNTY IN CENTRAL MISSOURI...
  LACLEDE COUNTY IN SOUTHWEST MISSOURI...
  LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
  MARIES COUNTY IN CENTRAL MISSOURI...
  MCDONALD COUNTY IN SOUTHWEST MISSOURI...
  MILLER COUNTY IN CENTRAL MISSOURI...
  NEWTON COUNTY IN SOUTHWEST MISSOURI...
  PHELPS COUNTY IN EAST CENTRAL MISSOURI...
  POLK COUNTY IN SOUTHWEST MISSOURI...
  PULASKI COUNTY IN CENTRAL MISSOURI...
  STONE COUNTY IN SOUTHWEST MISSOURI...
  WEBSTER COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 800 AM CDT.

* AT 148 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS          
  THE WARNED AREA EXTENDING FROM NORTHERN ARKANSAS INTO CENTRAL      
  OKLAHOMA. THIS ACTIVITY WILL CONTINUE TO TRACK ACROSS THE WARNED   
  AREA OVERNIGHT. PORTIONS OF THE WARNED AREA HAVE ALREADY           
  EXPERIENCED OVER THREE INCHES OF RAINFALL...WITH ADDITIONAL        
  RAINFALL AMOUNTS UP TO FOUR INCHES POSSIBLE ACROSS THE AREA.       
  NUMBEROUS LOW WATER CROSSINGS HAVE ALREADY BECOME FLOODED. THIS    
  FLASH FLOOD WARNING IS AN EXTENSION OF THE PREVIOUS FLASH FLOOD    
  WARNING FOR PORTIONS OF THE WARNED AREA. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
  AURORA...BATTLEFIELD...BOLIVAR...BUFFALO...CAMDENTON...CASSVILLE...
  EL DORADO SPRINGS...ELDON...FORT LEONARD WOOD...HERMITAGE...
  HIGHLANDVILLE...KIMBERLING CITY...LAMAR...LEBANON AND MARSHFIELD.

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES OR LOW WATER CROSSINGS.

LAT...LON 3650 9462 3703 9462 3728 9363 3758 9366
      3736 9461 3765 9460 3764 9409 3790 9407
      3783 9358 3807 9349 3822 9268 3844 9263
      3815 9153 3781 9153 3761 9182 3748 9269
      3708 9269 3681 9293 3681 9333 3651 9332

$$

WISE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 18, 12:57 AM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Mar 18, 12:57 AM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1257 AM CDT TUE MAR 18 2008

...MESOSCALE CONVECTIVE DISCUSSION...

...UPDATE TO AVIATION...

.UPDATE...

SUBSTANTIAL EXCESSIVE RAINFALL EVENT UNDERWAY. DANGEROUS FLOODING
LIKELY TONIGHT INTO TUESDAY NIGHT.

CURRENT WATER VAPOR IMAGERY INDICATES A CONTINUALLY EXPANDING AREA
OF LIFT OUT AHEAD OF A STRENGTHENING UPPER LOW MOVING OUT OF THE
SOUTHWESTERN STATES AND INTO THE SOUTHERN HIGH PLAINS. THIS ENERGY
WILL TAKE ON A NEUTRAL TILT AS THE NIGHT PROGRESSES...ENHANCING THE
ALREADY DIFFLUENT FLOW ALOFT. STRONG UPPER JET WITH A CORE OF
ABOUT 135KT IS ORIENTED SW TO NE FROM THE TX PANHANDLE INTO THE
WESTERN GREAT LAKES REGION. THIS IS ACTING TO TRANSPORT PACIFIC
MOISTURE INTO THE MIDWEST. MUCH OF THE SOUTHERN PLAINS REMAIN IN
THE RIGHT ENTRANCE REGION OF THIS UPPER JET...FOSTERING A A VERY
HEALTHY ENVIRONMENT FOR LARGE SCALE LIFT.

IN THE LOWER LEVELS...A SOUTHERLY...55 TO 60 KT LOW LEVEL JET IS
PUMPING COPIOUS AMOUNTS OF GULF MOISTURE INTO THE REGION. THIS LOW
LEVEL JET IS NEARLY PARALLEL TO THE UPPER JET...A CLASSIC
SIGNATURE FOR LARGE SCALE TRAINING OF MESOSCALE CONVECTIVE
SYSTEMS. THE FIRST MCS HAS EXITED STAGE EAST...HOWEVER A SECOND
MCS HAS DEVELOPED OVER THE OZARKS...WITH A THIRD MCS IN THE QUEUE
TO OVER NORTHERN PORTIONS OF ARKANSAS AND OKLAHOMA.

THE SOUTHERN PLAINS REGION RADAR INDICATES CONTINUED CONVECTIVE
GROWTH OVER MUCH OF OKLAHOMA AND BACK INTO TEXAS. THIS ENTIRE
SYSTEM WILL BE SLOW TO EVOLVE TODAY AND SEVERAL MCSS WILL AFFECT
EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THROUGH TODAY AND
INTO TONIGHT. PWS FROM 00Z KSGF RAOB WERE ALREADY NEARLY 200
PERCENT OF NORMAL. WITH THE RECENT INFLUX OF HIGHER LOW LEVEL
DEWPOINTS...PWS ARE LIKELY NEARING 250 TO 300 PERCENT OF NORMAL.

RECENT 4D INVESTIGATION OF STORM STRUCTURE ACROSS THE AREA
INDICATES THAT THE BULK OF HIGHER REFLECTIVITIES ARE LOCATED AT OR
BELOW THE 0C LEVEL OF APPROX 12500FT MSL...BASED ON THE 00Z RAOB.
LITTLE CHANGE FROM THE 00Z RAOB IS EXPECTED OVER THE MO OZARKS AND
SHOULD BE QUITE REPRESENTATIVE FOR THE REMAINDER OF TONIGHT. AS A
RESULT...WE ARE EXPECTING VERY EFFICIENT RAINFALL PRODUCTION FROM
THIS CONVECTION. HOURLY RAINFALL RATES IN EXCESS OF ONE INCH PER
HOUR WILL BE COMMON OVER THE NEXT SEVERAL HOURS...AND WITH THE
UPPER AND LOWER LEVEL JETS REMAINING NEARLY STAGNANT AND PARALLEL
TO EACH OTHER...TRAINING CONVECTION IS A CERTAINTY.

IN THE END...A VERY DANGEROUS FLOODING SITUATION IS UNFOLDING
ACROSS THE AREA. AREA CREEKS...STREAMS AND RIVERS WILL RAPIDLY
RISE IN RESPONSE TO PERSISTENT RAINFALL. MINOR TO MODERATE
FLOODING IS ALREADY FORECAST FOR SEVERAL RIVERS...WITH UPDATES AND
TWEAKS TO THESE FORECASTS LIKELY BASED ON RAINFALL OBSERVATIONS
AND FORECASTS THROUGH TONIGHT. IN ADDITION...FLASH FLOODING WILL
BE MOST DANGEROUS...ESPECIALLY FOR ROADS NEAR CREEKS AND STREAMS
AND THE NUMEROUS LOW WATER CROSSINGS ACROSS THE OZARKS.

A CONDITIONAL RISK FOR A FEW SEVERE STORMS REMAINS AS ELEVATED
INSTABILITY INCREASES OVERNIGHT. HAIL REMAINS THE GREATEST SEVERE
RISK FOR SOUTHERN MISSOURI.

GAGAN

&&

.DISCUSSION...

FORECAST CHALLENGES TODAY DEAL WITH RAIN AMOUNTS TONIGHT THROUGH
WEDNESDAY MORNING AND SEVERE WEATHER POTENTIAL THIS AFTERNOON AND
EVENING.

SHORT TERM (TODAY THROUGH WEDNESDAY)...

SURFACE ANALYSIS SHOWING BOUNDARY FROM NORTHEAST MISSOURI EXTENDING
SOUTHWEST INTO SOUTH CENTRAL KANSAS. THIS WAS THE FOCUS OF THIS
MORNINGS CONVECTION AS SHOWERS AND THUNDERSTORMS DEVELOPED AND
MOVED NORTH THROUGH THE CWA. RADAR SHOWING SOME WEAK SHOWERS
MOVING INTO SOUTHEAST KANSAS AND WESTERN MISSOURI THIS AFTERNOON
ALONG THIS BOUNDARY. A LOT OF CLOUDS OVER THE CWA AND CONVECTION
FROM THIS MORNING HAS STABILIZED THE ATMOSPHERE SOME THIS MORNING.
UPPER LOW CONTINUES OVER DESERT SOUTHWEST AND LOTS OF GULF
MOISTURE HAS SURGED NORTH INTO EAST TEXAS AND OKLAHOMA. DEW POINTS
IN THE MID 60S ACROSS TEXAS AND MID 50S IN EASTERN OKLAHOMA.

LOOKING AT MODEL SOUNDINGS...IT LOOKS LIKE ALL CONVECTION IN THE
CWA WILL BE ELEVATED THIS AFTERNOON. LCLS GET PRETTY LOW DOWN NEAR
THE ARKANSAS LINE...BUT EVEN HERE CONVECTION SHOULD BE ELEVATED.
DID CONTINUE MENTION OF ISOLATED TORNADOES DOWN NEAR THE STATE
LINE FOR THIS AFTERNOON. LOOKS THOUGH THAT THE MAIN THREAT WITH
THUNDERSTORMS WILL BE HAIL. WILL NEED TO MONITOR THE SITUATION
THIS AFTERNOON AS TEMPERATURES CLIMB INTO THE LOW 60S ACROSS
SOUTHWEST MISSOURI. WE GET ANY SUN BREAKS TO ALLOW MORE
HEATING TO BREAK THE LOW LEVEL INVERSION...THE SITUATION MAY
RAPIDLY CHANGE.

HEAVY RAIN GETS GOING TONIGHT AS FRONTAL BOUNDARY MOVES INTO
CENTRAL PORTIONS OF THE CWA. MODEL SOUNDINGS FOR THIS TIME SHOW
PWATS AROUND 1.5 INCHES OVERNIGHT. UPPER WINDS LOOK TO BE PARALLEL
TO THE FRONT WHICH WOULD BE A GOOD SETUP FOR TRAINING
THUNDERSTORMS. FRONT SLOWLY MOVES SOUTHEAST THROUGH THE DAY
TUESDAY AS MORE GULF MOISTURE GETS PULLED UP ALONG THE FRONT. BOTH
GFS AND WRF SHOWING IMPRESSIVE 6 HOURLY QPF FORECASTS BASICALLY
ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR FROM 12Z THROUGH THE
AFTERNOON. BELIEVE GOING 2 TO 4 INCHES OF RAINFALL WITH LOCALIZED
5 INCHES WE HAVE GOING IN THE WATCH STILL LOOKS GOOD. MAY NEED TO
START SHAVING OFF COUNTIES NORTH AND WEST OF INTERSTATE 44 FROM
THE WATCH AFTER TUESDAY MORNING AS THEY WILL MOST LIKELY GET THEIR
HEAVY RAINFALL EARLIER TONIGHT. BUT WILL WAIT AND SEE WHERE THE
AXIS OF THE HEAVY RAINFALL SETS UP BEFORE PULLING ANY COUNTIES.

DID GO AHEAD AND EXTEND THE WATCH THROUGH WEDNESDAY MORNING AS THE
FRONT SLOWLY MOVES SOUTHEAST. MAY NEED TO EXTEND EVEN FURTHER INTO
WEDNESDAY AS UPPER LOW IS SLOW TO MOVE THROUGH ARKANSAS AND WE GET
SOME WRAP AROUND MOISTURE.

CLAYCOMB

LONG TERM (THURSDAY THROUGH MONDAY)...

WEATHER DURING THE LONG TERM PERIOD WILL BE CHARACTERIZED BY A
SERIES OF WEAK PULSES OF SHORT WAVE ENERGY MOVING THROUGH THE
REGION AS THE UPPER LEVEL PATTERN TRANSITIONS FROM RIDGING TO MORE
ZONAL FLOW AND BACK TO CENTRAL CONUS RIDGING. THE FIRST IMPULSE
WILL PUSH THROUGH EARLY ON FRIDAY BUT THE CWA WILL LIKELY REMAIN
DRY WITH THE EXCEPTION OF A FEW LIGHT SHOWERS ACROSS THE NORTH.
TEMPERATURES SHOULD WARM NICELY IN ADVANCE OF THIS SYSTEM BUT COOL
BACK DOWN IN THE WAKE OF A SURFACE COLD FRONT MOVING THROUGH
DURING THE LATE MORNING AND AFTERNOON FRIDAY.

THE AFOREMENTIONED COLD FRONT WILL CUT OFF THE GULF FLOW AND MOISTURE
WILL BE SLOW TO RETURN IN ADVANCE OF THE NEXT SYSTEM. THE 00Z GFS
INDICATED A WELL DEVELOPED SURFACE LOW PRESSURE SYSTEM WOULD FORM
OVER THE CENTRAL PLAINS AS NORTHERN AND SOUTHERN STREAM JET ENERGY
BEGAN TO PHASE A BIT. THE 12Z GFS RUN CONTINUES TO USHER IN A
SHARP SHORT WAVE TROUGH COUPLED WITH A LEFT EXIT REGION OF THE
JET...BUT HESITATES TO DEVELOP SURFACE CYCLOGENESIS. WITH THE
ECMWF PLAYING A ROLE IN BETWEEN THE TWO GFS RUNS...OPTED TO DO THE
SAME WITH THE FORECAST...MENTIONING A CHANCE FOR SHOWERS AND
THUNDERSTORMS LATE SATURDAY INTO SUNDAY MORNING. TEMPERATURES WILL COOL
QUITE SHARPLY WITH COLD AIR ADVECTION...GOOD MIXING...AND 850
TEMPS APPROACHING -4C ON SUNDAY. SHOULD BEGIN TO WARM AGAIN BY
LATE MONDAY INTO TUESDAY AS ANOTHER...POTENTIALLY BETTER
DEVELOPED...STORM SYSTEM BEGINS TO TAKE SHAPE OVER THE PLAINS.

BARJENBRUCH

&&

.AVIATION...

FOR THE 06Z TAF CYCLE...MESSY SITUATION FOR THE NEXT 18 TO 24
HOURS. THE WELL ADVERTISED STRONG STORM SYSTEM THAT CONTINUES TO
GAIN STRENGTH OVER THE SOUTHERN HIGH PLAINS WILL MAINTAIN A
CONSTANT FLUX OF MOISTURE INTO THE REGION WITH WIDESPREAD
SHRA/TSRA EXPECTED. CIG/VIS HAVE BEEN OSCILLATING BASED ON
PRESENCE OF HEAVIER SHRA/TSRA...AND HAVE GRADUALLY DROPPED INTO
THE MVFR CATEGORY. WILL CONTINUE TO SEE DETERIORATING CONDITIONS
TONIGHT AS A COLD FRONT TAKES SHAPE OVER THE AREA. MVFR CIG AND
VIS WILL BE COMMON FOR THE NEXT FEW HOURS...WITH OCCASIONAL IFR
VIS IN HEAVY DOWNPOURS OF RAIN. IFR CIGS LOOK TO MOVE IN BETWEEN
09Z AND 13Z...LINGERING FOR MUCH OF THE REMAINDER OF THE TAF
CYCLE. SHRA WILL SHIFT SLOWLY EDGE AWAY FROM JLN DURING THE
AFTERNOON...BUT LINGER LONGER AT SGF.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MOZ055>058-
     066>071-077>083-088>098-101>106.

KS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR KSZ073-097-101.

&&
Hazardous weather outlook, Mar 17, 8:09 PM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
809 PM CDT MON MAR 17 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190115-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
809 PM CDT MON MAR 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

 THUNDERSTORMS WILL CONTINUE TO IMPACT AREAS OF THE MISSOURI OZARKS
 ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR. SIGNIFICANT
 WIDESPREAD FLOODING WILL BECOME THE PRIMARY HAZARD WITH THIS
 EPISODE OF HEAVY RAIN.

 LARGE HAIL UP TO THE SIZE OF QUARTERS CAN NOT BE RULED OUT DURING
 THE OVERNIGHT PERIOD. INSTABILITY WILL HAVE A TENDENCY TO INCREASE
 THROUGH THE NIGHT AS LOW LEVEL MOISTURE SPREADS IN FROM THE GULF.
 THIS INSTABILITY MAY BECOME SUFFICIENT FOR MARGINALLY SEVERE
 STORMS.

 THERE IS A VERY LOW RISK FOR TORNADOES ACROSS FAR SOUTHERN MISSOURI.
 THIS RISK IS DEPENDENT UPON THE POSSIBILITY OF LOW LEVEL
 INSTABILITY DEVELOPING...WHICH WOULD ENABLE STORMS TO BECOME BASED
 WITHIN LOWER LEVELS OF THE ATMOSPHERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  THUNDERSTORMS WITH TORRENTIAL RAINFALL WILL CONTINUE ACROSS
  MUCH OF THE MISSOURI OZARKS ON TUESDAY AND TUESDAY NIGHT AS
  THE FRONTAL BOUNDARY CONTINUES TO SLOWLY PUSH SOUTHEAST.
  WIDESPREAD FLOODING APPEARS LIKELY...ESPECIALLY ACROSS SOUTH
  CENTRAL MISSOURI. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH
  FOR THE MOST RECENT DETAILS REGARDING THE INCREASING THREAT FOR
  SERIOUS FLOODING ACROSS PORTIONS OF THE OUTLOOK AREA.

  A FEW STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE
  ACROSS SOUTH CENTRAL MISSOURI ON TUESDAY...ESPECIALLY IF THE
  FRONT IS SLOWER TO MOVE OUT OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER

In the hours before

Local storm report, Mar 17, 10:54 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1054 PM CDT MON MAR 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     FLASH FLOOD      2 S HIGHLANDVI          36.90N 93.28W
03/17/2008                   CHRISTIAN          MO   AMATEUR RADIO

            SIX TO EIGHT INCHES OF WATER OVER HIGHWAY HH
            APPROXIMATELY TWO MILES WEST OF HIGHWAY 65.

&&

GAGAN
Special weather statement, Mar 18, 12:06 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1206 AM CDT TUE MAR 18 2008

MOZ093-101-180530-
NEWTON MO-MCDONALD MO-
1206 AM CDT TUE MAR 18 2008

...SIGNIFICANT WEATHER ALERT FOR NEWTON AND NORTHWESTERN MCDONALD
COUNTIES UNTIL 1230 AM CDT...

AT 1201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES WEST OF ANDERSON...OR 12 MILES
NORTHWEST OF PINEVILLE...MOVING NORTHEAST AT 45 MPH.

THIS STORM WILL BE NEAR...
  7 MILES NORTHWEST OF GOODMAN AND 7 MILES SOUTHEAST OF SENECA BY
  1210 AM CDT.
  NEOSHO BY 1220 AM CDT.
  DIAMOND...6 MILES SOUTHEAST OF SAGINAW...7 MILES SOUTHEAST OF
  SILVER CREEK AND 7 MILES SOUTHEAST OF LEAWOOD BY 1230 AM CDT.

THE TOWN OF RACINE IS IN THE PATH OF THIS STORM. THIS ALSO INCLUDES
INTERSTATE 44 BETWEEN MILE MARKERS 1 AND 9.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

WISE
Local storm report, Mar 18, 12:56 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1256 AM CDT TUE MAR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     FLASH FLOOD      SPRINGFIELD             37.20N 93.29W
03/18/2008                   GREENE             MO   LAW ENFORCEMENT

            GREENE COUNTY DISPATCH INFORMED THE NWS THAT A WATER
            RESCUE WAS IN PROGRESS IN THE CITY OF SPRINGFIELD. FLASH
            FLOODING WAS ALSO OBSERVED IN SEVERAL LOCATIONS WITHIN
            THE CITY.

&&

DCRAMER
Local storm report, Mar 18, 12:57 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1257 AM CDT TUE MAR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 AM     FLASH FLOOD      2 N ROGERSVILLE         37.15N 93.06W
03/18/2008                   WEBSTER            MO   LAW ENFORCEMENT

            ROGERSVILLE FIRE DEPARTMENT WAS SANDBAGGING 3 HOUSES FROM
            FLASH FLOOD WATER. ONE HOUSE HAD ALREADY FLOODED...WHILE
            TWO OTHERS WERE IN JEOPARDY OF FLOODING FROM SAWYER
            CREEK.

&&

DCRAMER
Local storm report, Mar 18, 1:45 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
145 AM CDT TUE MAR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     FLASH FLOOD      3 SE SPRINGFIELD        37.17N 93.25W
03/18/2008                   GREENE             MO   LAW ENFORCEMENT

            SEVERAL ROADS WATER COVERED IN THE SPRINGFIELD
            AREA...SOME IMPASSABLE OR CLOSED. MOUNT VERNON BETWEEN
            NEW AND BROADWAY. JEFFERSON AT MONT CLAIR. SOUTHERN HILLS
            BETWEEN LONE PINE AND THE RAILROAD TRACKS. BATTLEFIELD
            ROAD AT MARLIN. NICHOLS BETWEEN WEST AND EAST STREET.
            GLENSTONE AT PYTHIAN. KEARNEY AND LECOMPT. FARM ROAD 81
            NORTH OF REPUBLIC ROAD JUST NORTH OF FARM ROAD 170.
            WESTERN AND FARM ROAD 178. 4000 BLOCK OF SOUTH AVENUE.

0135 AM     FLASH FLOOD      3 E SPRINGFIELD         37.20N 93.23W
03/18/2008                   GREENE             MO   LAW ENFORCEMENT

            FASSNIGHT PARK CREEK HAS CRESTED AND THE BRIDGE IS WATER
            COVERED

&&

GAGAN
Local storm report, Mar 18, 1:47 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
147 AM CDT TUE MAR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     FLASH FLOOD      JOPLIN                  37.08N 94.51W
03/18/2008                   JASPER             MO   AMATEUR RADIO

            A BRIDGE NEAR THE INTERSECTION OF MURPHY AND MAIN STREET
            IN JOPLIN IS EXPERIENCING FLASH FLOODING. THE WATER IS
            THREE FEET OVER THE BRIDGE. JOPLIN POLICE DEPARTMENT IS
            IN THE PROCESS OF SHUTTING OFF THE ROAD.

&&

DCRAMER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 7:42 PM CDTFlash Flood WarningSGFBarry, Camden, Christian, Dallas, Greene, Laclede and 10 more6 hr
Mar 17, 9:20 PM CDTFlash Flood WarningSGFDent, Texas, Wright12 hr
Mar 17, 9:35 PM CDTRiver Flood WarningSGFMcDonald59 hr
Mar 17, 9:50 PM CDTRiver Flood WarningSGFPulaski4 days
Mar 17, 10:56 PM CDTFlash Flood WarningSGFDouglas, Howell, Oregon, Ozark, Shannon, Taney6 hr
Mar 18, 1:01 AM CDTFlash Flood WarningSGFDade, Jasper8 hr
Mar 18, 1:52 AM CDTRiver Flood WarningSGFJasper67 hr
Mar 18, 5:30 AM CDTSevere Thunderstorm WarningSGFBarry, Christian, Douglas, Stone, Taney60 min
Mar 18, 6:23 AM CDTSevere Thunderstorm WarningSGFDouglas, Ozark54 min
Mar 18, 6:52 AM CDTSevere Thunderstorm WarningSGFTexas, Wright53 min
Mar 18, 7:03 AM CDTFlash Flood WarningSGFBenton, Morgan6 hr
Mar 18, 7:11 AM CDTFlash Flood WarningSGFSt. Clair6 hr
Mar 18, 7:28 AM CDTFlash Flood WarningSGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more24 hr
Mar 18, 9:13 AM CDTRiver Flood WarningSGFLaclede66 hr
Mar 18, 9:44 AM CDTRiver Flood WarningSGFPhelps4 days
Mar 18, 9:44 AM CDTRiver Flood WarningSGFCedar3 days
Mar 18, 9:44 AM CDTRiver Flood WarningSGFJasper3 days

Nearby

Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.